What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 27, 1:11 PM EST, 49 minutes earlier.
Area forecast discussion, Aug 27, 1:11 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
211 PM EDT Tue Aug 27 2019
.UPDATE...
Issued at 732 AM EDT TUE AUG 27 2019
Last few HRRR and ESRL HRRR runs have shown the most robust
showers/storms in the south central this afternoon, so have
increased POPs there to likely to match the higher POPs out west.
Still think small hail and brief gusty winds would be the main
concerns with stronger storms.
&&
.SHORT TERM...(Today and tonight)
Issued at 425 AM EDT TUE AUG 27 2019
The cold front has cleared early this morning all but the far
eastern U.P., but the fun is just beginning. WV satellite this
morning shows drier air pushing in aloft behind the front and MSAS
analysis lines up with an approximately 1000 mb trough over eastern
Lake Superior. As rain associated with this system continues to move
out over the next few hours, attention will turn to the CAA aloft
today and its two ramifications: gusty winds both on land and water,
and instability showers and storms this afternoon.
Hedged high on winds and gusts today. Given the fact that we will
see at least some pockets of sunshine today while pressures rise
behind the trough, the mixing down of isallobaric driven gusts
should lead to gusts around 30 mph for most of the day - perhaps a
little less over the east and a little stronger over the Keweenaw.
These winds and gusts persist right through the night with most
models keeping the lowest 1 km or so mixed and the NAM showing the
strongest 925-850 mb height rises and CAA approximately 03z-09z Wed.
This also means that the statistically driven models and blends
(MOS, NBM, etc.) are all too cool tonight, especially over the west.
Therefore, hedged towards the raw model consensus for lows tonight,
which should stay above 50 for almost everyone despite the much
cooler air aloft.
As teased above, the other main story today will be the development
of afternoon instability showers and thunderstorms with steep low-
level lapse rates, with extra forcing provided by a vort lobe
rotating around the main closed upper low about 18-21z. NAM and GFS
both ticked CAPE up slightly from yesterday, now both resolving some
pockets of 1000-1500 J/kg CAPE - impressive given storm tops of only
7-8 km. CAMS are also actually quite bullish with thunderstorm
development after 18z over the west, spreading across the central
U.P. around 21z and then exiting east by sunset. This type of low-
top storm environment with low freezing levels and mixed out low
levels can sneak up on us, so don't be surprised if some storms
produce hail (though mostly small) and occasional 40+ mph gusts this
afternoon.
By tonight, we'll again shift gears - this time away from thunder
and into lake-effect (rain) mode. A secondary push of cold air aloft
(models generally agree on 850 mb temps getting as cool as 2-3 C for
a few hours) generates enough lake-based instability for a broken
convergence band of showers to focus into the western shore of
the Keweenaw late tonight and into Wednesday morning. Not
expecting anything too significant out of it except for perhaps
0.1-0.2" of additional rainfall for those areas, and a reminder
that winter is not too far off.
.LONG TERM...(Wednesday through Monday)
Issued at 504 AM EDT TUE AUG 27 2019
Models suggest that mid/upper level troughing through the northern
Great Lakes will give way to a more zonal pattern this weekend as
deep mid/upper level low lifts northward from northern Ontario
through Hudson Bay. Below normal temps Wednesday will recover with
readings near or slightly below average into this weekend.
Wednesday, cyclonic westerly low level flow with deep moisture over
the area and 850 mb temps to around 3C (lake temps around 17C-18C)
will support lake effect/enhanced rain showers into the the west and
portions of north central Upper Michigan during the morning as a
shrtwv moves through. Showers should taper off during the afternoon
as low and mid level drying takeover. Windy conditions will also
prevail with mixing through 4k ft supporting peak gusts to near 35
knots at KCMX and to near 30 knots over much of the rest of Upper
Michigan.
Thursday, as a shortwave trough and cold front moves through the
area, moderate to strong 700-300 qvector conv should be able to
support sct shra even with limited moisture inflow. A few TS will
also be possible by afternoon with forecast MLCAPE values to
around 500 J/Kg. WAA ahead of the front will help boost temps into
the low to mid 70s.
Fri-Sat, sfc high pressure and dry air will build into the northern
Great Lakes behind the front with pleasant conditions. Highs in the
upper 60s and lower 70s with breezy conditions Friday giving way to
light winds with lake breezes on Saturday. Lows may drop into the
upper 30s to lower 40s inland with readings closer to 50 along the
Great Lakes.
Sun-Mon, although Sun is also likely to remain dry with any stronger
shrtwvs remaining to the north through northern Ontario, there is
more uncertainty by Monday with model differences in handling the
WAA pattern. Some rain may return to the area depending on the
position of the developing warm front.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 211 PM EDT TUE AUG 27 2019
A cluster of thunderstorm have developed near KIWD this afternoon,
and will continue to push east towards at last KSAW later this
afternoon and evening. Confidence wasn't high enough to include
prevailing mentions at KCMX, so for now just have VCTS for later
today. These thunderstorms will be capable of producing small hail
and gusty winds, stronger then the gusty prevailing southwesterly
winds expected today. Additional showers and thunderstorms will be
possible behind this first round later this evening at KIWD, and
potentially into the overnight hours at KSAW. MVFR ceilings will
overspread the TAF sites from the west tonight into Wednesday
morning, with lake-effect rain showers at KCMX. Winds will become
westerly overnight, with lingering elevated wind speeds.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 425 AM EDT TUE AUG 27 2019
Cold front has cleared most of the lake early this morning and will
move entirely off the lake by mid-morning. Low pressure gradually
deepening and heading towards the Hudson Bay today through early
Thursday will keep a strong pressure gradient over Lake Superior,
and thus back to back days of strong WSW winds. Expect WSW winds of
25-30 kts west and 20-25 kts east today to increase to marginal
gales tonight on the western arm (where there is a Gale Watch in
effect) and 25-30 kts east. Winds become W and subside slightly
midday Wed west but increase east so that the whole lake sees about
30 kts of wind. Low pressure system finally moves away Thursday and
winds subside to around 20 kts across the lake. Next cold front, this
one weaker, pushes across the eastern arm Friday with some 25 kt
gusts. High pressure builds in Friday through the weekend and winds
subside to below 15 kts for that period.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement until 9 PM EDT this evening for MIZ014.
Lake Superior...
Gale Warning until noon EDT /11 AM CDT/ Wednesday for LSZ162-263-
264.
Lake Michigan...
None.
&&
UPDATE...RJC
SHORT TERM...RJC
LONG TERM...JLB
AVIATION...Ritzman
MARINE...RJCHazardous weather outlook, Aug 27, 4:49 AM EST, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
549 AM EDT Tue Aug 27 2019
MIZ001>007-009>014-084-085-281000-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
549 AM EDT Tue Aug 27 2019 /449 AM CDT Tue Aug 27 2019/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Today and Tonight
Thunderstorms are possible this afternoon and evening, mainly
over the west. Some storms may produce small hail and gusty winds.
There is a high risk of rip currents today for the Lake Michigan
beaches of Schoolcraft County. See the beach hazards statement for
further details.
Some minor lakeshore flooding and beach erosion will be possible
along the western shore of Upper Michigan from Gogebic to
Keweenaw Counties from late this afternoon through tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Some minor lakeshore flooding and beach erosion will be possible
Wednesday along the western shore of Upper Michigan from Gogebic
to Keweenaw Counties.
Isolated thunderstorms are possible Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LSZ162-240>251-263>267-281000-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
549 AM EDT Tue Aug 27 2019 /449 AM CDT Tue Aug 27 2019/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Today and Tonight
Gales are expected tonight over western Lake superior. See the
latest Open Lake Forecast for further details
Thunderstorms are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Gales are expected over western Lake Superior Wednesday morning.
See the latest Open Lake Forecast for more details.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-281000-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
549 AM EDT Tue Aug 27 2019
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Today and Tonight
There is a chance of thunderstorms this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated thunderstorms are possible Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
JLB
In the hours before
Local storm report, Aug 27, 12:16 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
116 PM EDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 7 NE MANISTIQUE 46.03N 86.16W
08/27/2019 M2.47 INCH SCHOOLCRAFT MI MESONET
MESONET STATION MSQM4 MANISTIQUE RIVER.
0103 PM HEAVY RAIN 1 SW GERMFASK 46.24N 85.94W
08/27/2019 M2.23 INCH SCHOOLCRAFT MI MESONET
MESONET STATION SNYM4 1 SW GERMFASK.
1200 PM HEAVY RAIN 3 S BETSY LAKE 46.58N 85.27W
08/27/2019 M1.81 INCH LUCE MI MESONET
MESONET STATION TAPM4 TAHQUAMENON RIVER.
0100 PM HEAVY RAIN 4 E MANISTIQUE 45.97N 86.17W
08/27/2019 M1.79 INCH SCHOOLCRAFT MI AWOS
AWOS STATION KISQ SCHOOLCRAFT CO. AIRPORT.
1200 PM HEAVY RAIN 1 SE CHATHAM 46.33N 86.92W
08/27/2019 M1.67 INCH ALGER MI MESONET
MESONET STATION CTMM4 USCRN SITE.
0101 PM HEAVY RAIN 8 N SOO JUNCTION 46.46N 85.27W
08/27/2019 M1.59 INCH LUCE MI MESONET
MESONET STATION SPCM4 SPINCICH LAKE.
0103 PM HEAVY RAIN 2 SE RAPID RIVER 45.90N 86.93W
08/27/2019 M1.58 INCH DELTA MI MESONET
MESONET STATION STOM4 2 SE RAPID RIVER.
1200 PM HEAVY RAIN 1 NE CORNELL 45.91N 87.21W
08/27/2019 M1.56 INCH DELTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION CRNM4 ESCANABA RIVER.
0104 PM HEAVY RAIN 7 NNE ROUND LAKE 46.25N 86.71W
08/27/2019 M1.53 INCH ALGER MI MESONET
MESONET STATION DOEM4 8 SSW WETMORE.
0108 PM HEAVY RAIN 2 SW ENSIGN 45.88N 86.90W
08/27/2019 M1.48 INCH DELTA MI MESONET
MESONET STATION EW4786 RAPID RIVER.
1256 PM HEAVY RAIN 1 NNE MUNISING 46.42N 86.65W
08/27/2019 M1.26 INCH LSZ249 MI ASOS
ASOS STATION KP53 MUNISING.
0102 PM HEAVY RAIN CHATHAM 46.34N 86.93W
08/27/2019 M1.22 INCH ALGER MI MESONET
MESONET STATION EW1944 CHATHAM.
1256 PM HEAVY RAIN ESCANABA 45.75N 87.08W
08/27/2019 M1.17 INCH DELTA MI AWOS
AWOS STATION KESC DELTA CO. AIRPORT.
1255 PM HEAVY RAIN 5 SE NEWBERRY 46.30N 85.45W
08/27/2019 M1.13 INCH LUCE MI AWOS
AWOS STATION KERY NEWBERRY.
0104 PM HEAVY RAIN 6 NNE CHICAGO LAKE 46.13N 86.58W
08/27/2019 M1.01 INCH DELTA MI MESONET
MESONET STATION HBRM4 7 SW STEUBEN.
&&Local storm report, Aug 27, 12:20 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
120 PM EDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 7 NE MANISTIQUE 46.03N 86.16W
08/27/2019 M2.47 INCH SCHOOLCRAFT MI MESONET
MESONET STATION MSQM4 MANISTIQUE RIVER.
0957 AM HEAVY RAIN EBEN JUNCTION 46.36N 86.97W
08/27/2019 M2.30 INCH ALGER MI PUBLIC
2.3 INCHES REPORTED VIA SOCIAL MEDIA.
PICTURE INCLUDED OF RAIN GAUGE.
0955 AM HEAVY RAIN 7 ENE GARDEN 45.82N 86.42W
08/27/2019 E2.25 INCH SCHOOLCRAFT MI PUBLIC
PUBLIC REPORT OF 24HR RAINFALL TOTAL.
OBSERVER REPORTS IT WAS A WEDGE-TYPE RAIN
GAUGE.
0103 PM HEAVY RAIN 1 SW GERMFASK 46.24N 85.94W
08/27/2019 M2.23 INCH SCHOOLCRAFT MI MESONET
MESONET STATION SNYM4 1 SW GERMFASK.
0700 AM HEAVY RAIN 1 S MANISTIQUE 45.95N 86.25W
08/27/2019 M2.05 INCH SCHOOLCRAFT MI CO-OP OBSERVER
CO-OP OBSERVER STATION MTQM4 MANISTIQUE
WWTP.
1200 PM HEAVY RAIN 3 S BETSY LAKE 46.58N 85.27W
08/27/2019 M1.81 INCH LUCE MI MESONET
MESONET STATION TAPM4 TAHQUAMENON RIVER.
0100 PM HEAVY RAIN 4 E MANISTIQUE 45.97N 86.17W
08/27/2019 M1.79 INCH SCHOOLCRAFT MI AWOS
AWOS STATION KISQ SCHOOLCRAFT CO. AIRPORT.
1200 PM HEAVY RAIN 1 SE CHATHAM 46.33N 86.92W
08/27/2019 M1.67 INCH ALGER MI MESONET
MESONET STATION CTMM4 USCRN SITE.
0101 PM HEAVY RAIN 8 N SOO JUNCTION 46.46N 85.27W
08/27/2019 M1.59 INCH LUCE MI MESONET
MESONET STATION SPCM4 SPINCICH LAKE.
0103 PM HEAVY RAIN 2 SE RAPID RIVER 45.90N 86.93W
08/27/2019 M1.58 INCH DELTA MI MESONET
MESONET STATION STOM4 2 SE RAPID RIVER.
1200 PM HEAVY RAIN 1 NE CORNELL 45.91N 87.21W
08/27/2019 M1.56 INCH DELTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION CRNM4 ESCANABA RIVER.
0104 PM HEAVY RAIN 7 NNE ROUND LAKE 46.25N 86.71W
08/27/2019 M1.53 INCH ALGER MI MESONET
MESONET STATION DOEM4 8 SSW WETMORE.
0630 AM HEAVY RAIN 6 SE FOREST LAKE 46.28N 86.76W
08/27/2019 M1.50 INCH ALGER MI COCORAHS
COCORAHS STATION MI-AG-6 MUNISING 11.1 SSW.
0108 PM HEAVY RAIN 2 SW ENSIGN 45.88N 86.90W
08/27/2019 M1.48 INCH DELTA MI MESONET
MESONET STATION EW4786 RAPID RIVER.
0937 AM HEAVY RAIN 5 NNE STONINGTON 45.79N 86.94W
08/27/2019 E1.38 INCH DELTA MI TRAINED SPOTTER
0800 AM HEAVY RAIN 5 NNE STONINGTON 45.79N 86.94W
08/27/2019 M1.38 INCH DELTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION RRVM4 9 S RAPID
RIVER.
0800 PM HEAVY RAIN 1 NE CORNELL 45.91N 87.21W
08/26/2019 M1.35 INCH DELTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION CRNM4 ESCANABA RIVER.
1001 AM HEAVY RAIN 7 ENE GARDEN 45.80N 86.40W
08/27/2019 M1.30 INCH SCHOOLCRAFT MI TRAINED SPOTTER
0900 AM HEAVY RAIN 7 E GARDEN 45.80N 86.40W
08/27/2019 M1.30 INCH SCHOOLCRAFT MI CO-OP OBSERVER
CO-OP OBSERVER STATION PARM4 PARENT BAY.
0630 AM HEAVY RAIN MUNISING 46.41N 86.66W
08/27/2019 M1.30 INCH ALGER MI CO-OP OBSERVER
CO-OP OBSERVER STATION MNSM4 MUNISING.
1256 PM HEAVY RAIN 1 NNE MUNISING 46.42N 86.65W
08/27/2019 M1.26 INCH LSZ249 MI ASOS
ASOS STATION KP53 MUNISING.
0858 AM HEAVY RAIN SPALDING 45.70N 87.51W
08/27/2019 E1.23 INCH MENOMINEE MI PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA.
0102 PM HEAVY RAIN CHATHAM 46.34N 86.93W
08/27/2019 M1.22 INCH ALGER MI MESONET
MESONET STATION EW1944 CHATHAM.
0930 AM HEAVY RAIN 2 SW BAGLEY 45.53N 87.62W
08/27/2019 M1.20 INCH MENOMINEE MI COCORAHS
COCORAHS STATION MI-MM-5 DAGGETT 4.8 N.
0900 PM HEAVY RAIN 1 SE CHATHAM 46.33N 86.92W
08/26/2019 M1.19 INCH ALGER MI MESONET
MESONET STATION CTMM4 USCRN SITE.
1256 PM HEAVY RAIN ESCANABA 45.75N 87.08W
08/27/2019 M1.17 INCH DELTA MI AWOS
AWOS STATION KESC DELTA CO. AIRPORT.
0904 PM HEAVY RAIN 7 NNE ROUND LAKE 46.25N 86.71W
08/26/2019 M1.15 INCH ALGER MI MESONET
MESONET STATION DOEM4 8 SSW WETMORE.
1255 PM HEAVY RAIN 5 SE NEWBERRY 46.30N 85.45W
08/27/2019 M1.13 INCH LUCE MI AWOS
AWOS STATION KERY NEWBERRY.
0900 AM HEAVY RAIN SPALDING 45.70N 87.52W
08/27/2019 M1.09 INCH MENOMINEE MI COCORAHS
COCORAHS STATION MI-MM-1 SPALDING 0.5 NW.
0900 AM HEAVY RAIN 4 NW MENOMINEE 45.16N 87.69W
08/27/2019 M1.08 INCH MENOMINEE MI COCORAHS
COCORAHS STATION MI-MM-8 MENOMINEE 4.1 NW.
0800 AM HEAVY RAIN 1 NW GARDEN CORNERS 45.90N 86.55W
08/27/2019 M1.03 INCH DELTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION GDCM4 GARDEN CORNERS.
0104 PM HEAVY RAIN 6 NNE CHICAGO LAKE 46.13N 86.58W
08/27/2019 M1.01 INCH DELTA MI MESONET
MESONET STATION HBRM4 7 SW STEUBEN.
&&
JPSpecial weather statement, Aug 27, 12:31 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Marquette MI
131 PM EDT Tue Aug 27 2019
MIZ002-009-010-271800-
Ontonagon MI-Gogebic MI-Iron MI-
131 PM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRON...SOUTHEASTERN
GOGEBIC AND SOUTHERN ONTONAGON COUNTIES UNTIL 200 PM EDT/100 PM
CDT/...
At 131 PM EDT/1231 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles west of Watersmeet
to 12 miles east of Squirrel Lake. Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Watersmeet, Paint Lake, Tamarack Lake and Golden Lake.
LAT...LON 4626 8936 4643 8899 4641 8890 4602 8881
4603 8884 4614 8909 4620 8941
TIME...MOT...LOC 1731Z 225DEG 43KT 4625 8935 4587 8964
RitzmanLocal storm report, Aug 27, 12:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
136 PM EDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL 11 WSW WATERSMEET 46.23N 89.41W
08/27/2019 E0.25 INCH GOGEBIC MI CO-OP OBSERVER
2-3 MINUTES OF HAIL REPORTED.
&&
JPSpecial weather statement, Aug 27, 12:42 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Marquette MI
142 PM EDT Tue Aug 27 2019
MIZ002>004-009-010-084-271830-
Ontonagon MI-Baraga MI-Gogebic MI-Houghton MI-Southern Houghton MI-
Iron MI-
142 PM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRON...SOUTHEASTERN
GOGEBIC...SOUTHWESTERN HOUGHTON...SOUTHWESTERN BARAGA AND
SOUTHEASTERN ONTONAGON COUNTIES UNTIL 230 PM EDT/130 PM CDT/...
At 141 PM EDT/1241 PM CDT/, trained weather spotters have reported
strong thunderstorms along a line extending from 9 miles east of
Bergland to near Paulding to 8 miles north of Eagle River. Movement
was northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Iron River, Watersmeet, Stambaugh, Rockland, Bruce Crossing,
Paulding, Kenton, Mass City, Nisula, Sidnaw, Greenland, Norwich,
Tamarack Lake, Trout Creek, Hagerman Lake, Watton, Golden Lake, Paint
Lake, Bond Falls and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4663 8951 4692 8882 4662 8858 4600 8865
4600 8867 4602 8869 4602 8878 4603 8884
4614 8909 4618 8932 4632 8929
TIME...MOT...LOC 1741Z 228DEG 40KT 4662 8939 4637 8921 4603 8928
RitzmanSpecial weather statement, Aug 27, 1:16 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Marquette MI
216 PM EDT Tue Aug 27 2019
MIZ002-004-005-010-011-084-271900-
Ontonagon MI-Marquette MI-Baraga MI-Southern Houghton MI-Iron MI-
Dickinson MI-
216 PM EDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR IRON...NORTHWESTERN DICKINSON...
WEST CENTRAL MARQUETTE...SOUTHWESTERN HOUGHTON...BARAGA AND EAST
CENTRAL ONTONAGON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
At 213 PM EDT/113 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Mass City
to near Sidnaw to 10 miles northwest of Iron River. Movement was east
at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms. Wind gusts of up to 40 mph have been reported with
these storms.
Locations impacted include...
Iron River, Baraga, L'anse, Crystal Falls, Stambaugh, Covington,
Michigamme, Champion, Alberta, U.S. 141 between Covington and Amasa,
Channing, Squaw Lake, Amasa, Sidnaw, Lake Michigamme, Witch Lake,
Three Lakes, Republic, Canyon Falls and King Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on inland lakes ahead of or in the vicinity of these storms, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 4667 8922 4683 8836 4667 8790 4610 8797
4607 8893 4654 8885
TIME...MOT...LOC 1813Z 258DEG 37KT 4666 8904 4656 8876 4616 8884
RitzmanNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849435, 849437, 849438, 849452, 849456, 849443, 849436, 849439, 849440, 849441, 849442, 849444, 849446, 849447, 849460, 849422, 849410, 849417, 849426, 849451, 849457, 849453, 849459.